Distributive Laws via Admissibility
- 34 Downloads
This paper concerns the problem of lifting a KZ doctrine P to the 2-category of pseudo T-algebras for some pseudomonad T. Here we show that this problem is equivalent to giving a pseudo-distributive law (meaning that the lifted pseudomonad is automatically KZ), and that such distributive laws may be simply described algebraically and are essentially unique [as known to be the case in the (co)KZ over KZ setting]. Moreover, we give a simple description of these distributive laws using Bunge and Funk’s notion of admissible morphisms for a KZ doctrine (the principal goal of this paper). We then go on to show that the 2-category of KZ doctrines on a 2-category is biequivalent to a poset. We will also discuss here the problem of lifting a locally fully faithful KZ doctrine, which we noted earlier enjoys most of the axioms of a Yoneda structure, and show that a bijection between oplax and lax structures is exhibited on the lifted “Yoneda structure” similar to Kelly’s doctrinal adjunction. We also briefly discuss how this bijection may be viewed as a coherence result for oplax functors out of the bicategories of spans and polynomials, but leave the details for a future paper.
KeywordsKZ-doctrines Lax-idempotent pseudomonads Pseudo-distributive laws
Mathematics Subject Classification18A35 18C15 18D05
Unable to display preview. Download preview PDF.
- 4.Day, B.: On closed categories of functors. In: Reports of the Midwest Category Seminar, IV, Lecture Notes in Mathematics, Vol. 137, pp. 1–38. Springer, Berlin (1970)Google Scholar
- 6.Diers, Y.: Catégories localisables, PhD thesis, Université de Paris VI (1977)Google Scholar
- 16.Kock, A.: Monads for which structures are adjoint to units. Aarhus Preprint Series, No. 35 (1972/73). (Revised version published in J. Pure Appl. Algebra, 104) (1995)Google Scholar
- 27.Tanaka, M.: Pseudo-Distributive Laws and a Unified Framework for Variable Binding. PhD thesis, University of Edinburgh (2004)Google Scholar
- 28.Tholen, W.: Lax Distributive Laws for Topology, I (2016). arXiv:1603.06251